Alert archive / Mississippi / Special Weather Statements in 2014

Special Weather Statement, NWS Jackson, MS

June 10, 2014Covington County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 10, 2014, 10:13 PM CDT for Covington County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 10:13 PM CDT (03:13 UTC)
Expired
Jun 10, 2014, 10:45 PM CDT
In force
32 min
Issued by
NWS Jackson, MS

County Covington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WWUS84 KJAN 110313
SPSJAN
MSZ064-065-072-073-110345-
MARION MS-LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS-
1013 PM CDT TUE JUN 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 PM CDT TUE JUN 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTHWEST OF MELBA AT 1013 PM CDT...MOVING EAST AT 35
MPH.

PEOPLE IN SOUTHERN COVINGTON...EAST CENTRAL JEFFERSON DAVIS...
NORTHWESTERN LAMAR AND NORTHEASTERN MARION COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3156 8944 3133 8946 3137 8983 3159 8978
TIME...MOT...LOC 0313Z 279DEG 29KT 3149 8968

$$

CME

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 10, 9:43 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 10, 9:43 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CDT TUE JUN 10 2014

.UPDATE...
LINE OF STORMS IS MOVING THROUGH THE ARKLAMISS...WITH SOME STRONGER
CELLS IN THE HIGHWAY 84 CORRIDOR. WV IMAGERY INDICATES A DECENT S/WV
ROUNDING THE BASE OF THE UPPER LEVEL LOW SITUATED OVER MISSOURI. IN
RESPONSE TO THIS AND A SURFACE PRESSURE TROUGH CENTERED OVER THE
I-55 CORRIDOR...SOME STRONGER SRLY RETURN FLOW AND BETTER MOISTURE
RESIDE IN THE AREA NEAR COLUMBIA TO HATTIESBURG. WITH SURFACE
DEWPOINTS IN THE UPPER 60S/LOWER 70S AND 25-30KTS EFFECTIVE BULK
SHEAR...THERE REMAINS THE POTENTIAL FOR A STRONG/SEVERE STORM IN THE
FAR SOUTH FOR THE NEXT HOUR OR TWO. HOWEVER...THE REST OF THE REGION
LOOKS TO REMAIN QUIET. KEPT THUNDER IN THE SE THROUGH 04Z. POPS WENT
NEAR MAV AND ADJUSTED TO CURRENT RADAR TRENDS. ONLY ADJUSTED
SLIGHTLY UPWARDS IN THE E/SE DUE TO CURRENT STORMS MOVING TOWARDS
THAT AREA. LOWS OVERNIGHT WENT WARMER IN THE E DUE TO LESS TIME OF
CLEARING WHILE AREAS IN THE W WILL BE SLIGHTLY COOLER. MAINLY WENT
NEAR MAV WITH SLIGHTLY WARMER TEMPS IN THE E. REST OF THE FORECAST
IS ON TRACK. /DC/

&&

.AVIATION...SHRA AND ISO TSRA ACTIVITY CONTINUES TO PUSH EAST. THE
MAIN ACTIVITY WILL LIKELY IMPACT THE SE PART OF THE CWA WITH JUST
SOME LIGHTER SHRA ACTIVITY ACROSS THE EAST HALF. MAIN TIMING FOR THE
3 EASTERN SITES WILL BE BETWEEN 03-06Z. OUTSIDE OF THIS
ACTIVITY...MOST OF THE CWA WILL SEE VFR CONDITIONS. THERE IS SOME
POTENTIAL FOR MVFR VIS/CEILINGS BETWEEN 10-13Z AND THAT IS
REPRESENTED IN A FEW SITES DURING THAT TIME. FOR WED...VFR
CONDITIONS WILL PRIMARILY EXIST...BUT SOME PERIOD OF MVFR CEILINGS
ARE POSSIBLE FOR THE EASTERN SITES BETWEEN 15-19Z. /CME/

&&

.PREV DISCUSSION... /ISSUED 401 PM CDT TUE JUN 10 2014/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...SWATH OF MORNING RAIN
AND THUNDERSTORMS HAS MOSTLY MOVED EAST OF THE STATE THOUGH RAIN
DOES CONTINUE IN THE PINE BELT. THIS WILL SLOWLY CONTINUE TO MOVE
OUT OF THE REGION THROUGH THE NEXT FEW HOURS. HOWEVER...ANOTHER
BROKEN LINE OF SHOWERS AND POSSIBLY A THUNDERSTORM IS MOVING THROUGH
THE DELTA REGION/ALONG THE MS RIVER THIS AFTERNOON. THIS IS IN
ASSOCIATION WITH THE FRONT MOVING INTO THE REGION AND COMBINING WITH
SOME DAYTIME HEATING THAT HAS OCCURRED ACROSS THE DELTA. VISIBLE
SATELLITE IMAGERY DEPICTS VERY WELL THE SWIRL OF THE UPPER LOW
ACROSS ARKANSAS AND THE CU FIELD OUTSIDE OF THE LOWER CLOUDS IN THE
EAST FROM THE RAIN SHIELD. THIS LINE OF SHOWERS HAS FORMED ALONG A
DIFFERENTIAL HEATING BOUNDARY AS WELL AS THE FRONT AS PEAKS OF SUN
HAVE BEEN TRYING TO BREAK THROUGH THIS AFTERNOON. DUE TO THE
STABILIZATION OF THE ATMOSPHERE FROM EARLIER STORMS...NOT EXPECTING
ANYTHING STRONG OR SEVERE AS THIS LINE MOVES TO THE EAST.

THE PESKY UPPER LOW FINALLY MOVES OFF TO THE NORTHEAST LATER TONIGHT
INTO WEDNESDAY...BRINGING THE UPPER TROUGH THROUGH THE REGION. THERE
IS SOME CHANCE FOR SHOWERS IN THE EAST ON WEDNESDAY BUT MOST OTHER
LOCATIONS SHOULD REMAIN DRY. AFTER THIS...WE WILL FINALLY GET A
CHANCE TO DRY OUT FOR A FEW DAYS AS SHORTWAVE RIDGING MOVES OVER THE
REGION. THIS WILL KEEP MOST CONVECTION AT BAY BUT GRADUALLY ALLOW US
TO WARM BACK INTO THE LOWER 90S. HOWEVER...MODEL SOUNDINGS SHOW A
DROP IN PRECIPITABLE WATER VALUES THROUGH THURSDAY...DOWN TO NEAR
1.2 INCHES. DEWPOINTS ARE PROGGED TO BE IN THE LOWER TO MID 60S AND
THUS HEAT INDICES WILL BE FAIRLY NEGLIGIBLE THROUGH THE SHORT TERM.

ANOTHER SHORTWAVE TROUGH AND SFC LOW WILL DIVE SOUTH TOWARD THE
REGION THURSDAY NIGHT AND ESPECIALLY FRIDAY. THIS WILL BE OUR NEXT
BEST CHANCE FOR RAIN. CLOUDS AND SOME RAIN WILL BE POSSIBLE LATE
THURSDAY NIGHT IN THE DELTA. /28/

LONG TERM...FRIDAY THROUGH TUESDAY...ANOTHER
SHORTWAVE APPROACHING FROM THE NORTHWEST WILL WARRANT RAIN CHANCES
OVERNIGHT ACROSS THE NORTHWEST PORTIONS OF OUR AREA. MODELS STILL
DIFFER WITH THE EVOLUTION OF THIS WAVE BUT RAIN CHANCES WILL
INCREASE FRIDAY. THE GFS STILL HAS A DEEPER SURFACE LOW THAN THE
ECMWF BUT THE TWO MODELS HAVE FLIPPED FROM LAST NIGHT'S RUN WITH THE
GFS NOW CLOSING OFF A WEAK MID LEVEL LOW OVER OUR CWA FRIDAY AND
FILLING THE SURFACE LOW WITH NO FROPA ACROSS OUR CWA. THE ECMWF
SWINGS THE SHORTWAVE TROUGH EAST AND CLOSES OFF A LOW OVER SOUTHWEST
GEORGIA SATURDAY. IT APPEARS RAIN CHANCES WILL REMAIN OVER MOST OF
OUR CWA INTO SUNDAY. MID LEVEL RIDGING STRENGTHENS OVER OUR CWA FROM
THE SOUTHWEST MONDAY INTO TUESDAY CULMINATING IN A 592DAM HIGH
OVERHEAD BY TUESDAY AFTERNOON. OVER THE SAME PERIOD SURFACE RIDGING
WILL CONTINUE JUST SOUTH OF OUR CWA ALONG THE GULF COAST. AFTERNOON
HIGHS WILL TOP OUT IN THE LOWER 90S AND LEAD TO DIURNALLY DRIVEN
ISOLATED COVERAGE OF STORMS TUESDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  86  66  91 /  20  12   5   8
MERIDIAN      67  87  63  91 /  43  27  11  10
VICKSBURG     64  87  63  89 /  12   6   4   7
HATTIESBURG   68  89  67  92 /  48  26  13   6
NATCHEZ       66  87  65  90 /  14   6   6   3
GREENVILLE    65  84  65  91 /  12  12   3   8
GREENWOOD     65  84  64  90 /  20  22   7   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DC/CME/28/22
Hazardous weather outlook, Jun 10, 2:17 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT TUE JUN 10 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
217 PM CDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jun 10, 5:07 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             5 S FOREST              32.28N 89.49W
06/09/2014  E0.88 INCH       SCOTT              MS   PUBLIC

            REPORT OF NICKEL SIZE HAIL ON BLACKWELL DRIVE.

&&

DCOX
Special weather statement, Jun 10, 7:30 PM CDT, 2 hours 43 minutes before
MSZ048-049-110100-
RANKIN MS-HINDS MS-
730 PM CDT TUE JUN 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
730 PM CDT TUE JUN 10 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM FLOWOOD TO TERRY AT 730 PM CDT...MOVING EAST AT 35
MPH.

PEOPLE IN SOUTHEASTERN HINDS AND SOUTHWESTERN RANKIN COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3236 8991 3207 9003 3205 9035 3237 9023
TIME...MOT...LOC 0030Z 270DEG 29KT 3234 9013 3207 9028

MRM
Special weather statement, Jun 10, 8:26 PM CDT, 1 hour 47 minutes before
MSZ050-110155-
SCOTT MS-
826 PM CDT TUE JUN 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
826 PM CDT TUE JUN 10 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM BRANCH TO 7 MILES WEST OF PULASKI AT 826 PM CDT...
MOVING EAST AT 25 MPH.

PEOPLE IN WESTERN SCOTT COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3223 8952 3222 8961 3222 8973 3236 8973
      3237 8974 3251 8973 3252 8950
TIME...MOT...LOC 0126Z 279DEG 22KT 3243 8969 3224 8970

MRM
Special weather statement, Jun 10, 8:47 PM CDT, 1 hour 26 minutes before
MSZ054-055-062-063-110220-
SIMPSON MS-LINCOLN MS-LAWRENCE MS-COPIAH MS-
847 PM CDT TUE JUN 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
847 PM CDT TUE JUN 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED OVER OMA AT 848 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN COPIAH...NORTHERN LAWRENCE...EXTREME
NORTHEASTERN LINCOLN AND SOUTHWESTERN SIMPSON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3180 9029 3192 9004 3176 8997 3169 8997
      3168 8999 3163 9022
TIME...MOT...LOC 0148Z 249DEG 23KT 3175 9015

MRM
Special weather statement, Jun 10, 10:13 PM CDT, 0 minutes before
MSZ064-065-072-073-110345-
MARION MS-LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS-
1013 PM CDT TUE JUN 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 PM CDT TUE JUN 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTHWEST OF MELBA AT 1013 PM CDT...MOVING EAST AT 35
MPH.

PEOPLE IN SOUTHERN COVINGTON...EAST CENTRAL JEFFERSON DAVIS...
NORTHWESTERN LAMAR AND NORTHEASTERN MARION COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3156 8944 3133 8946 3137 8983 3159 8978
TIME...MOT...LOC 0313Z 279DEG 29KT 3149 8968

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:30 PM CDTSpecial Weather StatementJANRankin30 min
Jun 10, 8:26 PM CDTSpecial Weather StatementJANScott29 min
Jun 10, 8:47 PM CDTSpecial Weather StatementJANSimpson33 min
Jun 10, 9:00 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence45 min
Jun 11, 7:09 AM CDTRiver Flood WarningJANSunflower3 days

Nearby

Special Weather Statements in Mississippi, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.